Viewing 2 posts - 1 through 2 (of 2 total)
  • Author
    Posts
  • pym
    Post count: 1

    I am 74. Diagnosed with Graves in 1980 and treated with I 131 atomic cocktail.since then have been on levothyroxine the current dose unchanged for last 10 tears.grt yearly physical and have all thyroid function lab tests done and ok since last year.
    Have developed double vision. and saw opthalmologist two days ago and I’m half deaf in one ear .deaf in the other so perhaps imno following what she saidbut she was saying this might be caused by Graves disease. She labeled it Graves Opthamalopathy.

    My question is how can this be since I haven’t had Graves dx. In almost 40 year?
    Is this possible???
    Thank you

    Kimberly
    Online Facilitator
    Post count: 4267

    Hello and welcome…sorry that you are dealing with this, but glad that you found us. Yes, Graves’ opthalmopathy (also called thyroid eye disease) can occur after treatment for hyperthyroidism…sometimes even decades later.

    The eye issues can occur even with normal thyroid levels, but it might be helpful to get labs done just to make sure you are on the right dose of meds. (The dose can change over a period of years.)

    Hopefully, your ophthalmologist is familiar with Graves’ and has advised you on next steps. In the meantime, glasses with prisms (either stick-on or ground in to the prescription) can help give you single vision. Botox can also be used for temporary relief of double vision. If you are a smoker or are around second-hand smoke, be aware that this can aggravate thyroid eye disease.

    Take care – and please keep us posted!

Viewing 2 posts - 1 through 2 (of 2 total)
  • You must be logged in to reply to this topic.